Tennessee, 2008

Drought in Tennessee, March 1 to 31, 2008

March 1 to 31, 2008 · NWS OHX · 22 events in 22 counties and zones

The drought area has shrunk a little since February, 2008.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The drought area has shrunk a little since February, 2008.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 29, 4:39 PM CST, 7 hours 21 minutes earlier.

Area forecast discussion, Feb 29, 4:39 PM CST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CST FRI FEB 29 2008

.UPDATE...
HAVE TO UPDATE THE ZONES/GRIDS TO BECOME MORE IN AGREEMENT. WILL
GO FOR LIKELY RN/SN FOR TUE AS STILL VERY MUCH UP IN AIR AS TO
WHAT EXACT SCENARIO WILL BE.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Feb 29, 3:57 AM CST, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST FRI FEB 29 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-011000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
357 AM CST FRI FEB 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE INTO THE AREA EARLY NEXT WEEK AND
PRODUCE A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT...A FEW
OF WHICH COULD BE STRONG TO SEVERE.

COLDER AIR WILL MOVE INTO THE REGION TUESDAY...AND MAY PRODUCE A
ROUND OF SCATTERED SNOW SHOWERS...BEFORE PRECIPITATION FINALLY
ENDS TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED AT SOME
POINT MONDAY OR MONDAY NIGHT IF SEVERE WEATHER DEVELOPS.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 drought. Local standard time, as filed.

Drought, Bedford

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Bedford forecast zone
Reported by
Other Federal Agency
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Drought, Cannon

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Other Federal Agency
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Drought, Coffee

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Other Federal Agency
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Drought, Cumberland

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Other Federal Agency
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Drought, Dekalb

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Drought, Fentress

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Other Federal Agency
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Drought, Giles

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Giles forecast zone
Reported by
Other Federal Agency
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Drought, Grundy

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Other Federal Agency
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Drought, Jackson

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Drought, Lawrence

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Other Federal Agency
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Drought, Maury

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Maury forecast zone
Reported by
Other Federal Agency
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Drought, Overton

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Overton forecast zone
Reported by
Other Federal Agency
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Drought, Putnam

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Other Federal Agency
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Drought, Rutherford

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Other Federal Agency
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Drought, Marshall

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Drought, Smith

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Other Federal Agency
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Drought, Trousdale

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Trousdale forecast zone
Reported by
Other Federal Agency
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

Drought, Van Buren

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Other Federal Agency
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Drought, Warren

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
Other Federal Agency
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Drought, White

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
White forecast zone
Reported by
Other Federal Agency
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Drought, Williamson

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Other Federal Agency
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Drought, Wilson

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Other Federal Agency
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91287, 91288, 91290, 91291, 91296, 91297, 91298, 91300, 91302, 91303, 91307, 91310, 91312, 91314, 91316, 91317, 91319, 91320, 91321, 91322, 91324, 91325.